Genetics/Asprin

Discussion in 'Supplements, Pharmaceutical Drugs' started by lovelife, Sep 7, 2013.

  1. lovelife

    lovelife Member

    Joined:
    Aug 26, 2013
    Messages:
    20
    Hello everyone. I'm newish to Peat's stuff (a few months) and I started taking asprin pretty quickly when I read about it.. since I'm pretty sure I have high estrogen. And since it seems to be cancer protective and it's cheap/easy. But, I have quit using it because if some new information pertaining specifically to me and some issues with it.

    I wanted to see if anyone else has this issue/thought about it and if so then what they decided to do. So, I was paleo for a short while and had already been taking K2. Which I continued when I added asprin. The problem is that the K2 already somewhat caused this issue and then the asprin just made it worse. Basically because they both promote blood thinning they cause me to quite easily get petechiae showing up randomly and easily from things brushing against me including things like bra straps... even if it's not pressing hard on my skin. After I included asprin I also had blood clotting issues when I cut myself once. Now I've never had clotting problems until the asprin. I wasn't even taking much at all. I would take 1 tablet a day.

    At first I wasn't sure it was even related to K2/asprin use, but I started thinking so once it was worse after I started the asprin. So, I have stopped taking both and now no problems and no petechiae. So, it is obviously the cause.

    I recently had genetic testing done with 23andMe and found out that I have genetic markers that give me an increased susceptibility to Warfarin and Asprin/ibuprofin type drugs. As in a smaller dose will work exceptionally well. This is what I think is what's causing the issues.

    So, my natural inclination is that I should just not take asprin/K2 as it doesn't seem to be doing me any good and may be actually causing too much blood thinning. I have never seen anyone in Peat land talk about the genetic variances b/w people pertaining to how some of the suggestions could be a problem. Has anyone else found they are sensitive to blood thinning drugs as well and if so, did you continue taking asprin?
     
  2. juanitacarlos

    juanitacarlos Member

    Joined:
    Dec 31, 2012
    Messages:
    417
    I know nothing about the genetics but K2 is used for blood clotting, not thinning. How much aspirin/K2 are you taking?
     
  3. Gabriel

    Gabriel Member

    Joined:
    May 7, 2013
    Messages:
    229
    I think you're making the right conclusions. If something is making you bruise so easily, you definitely don't want to take it for years. Bleeding is the most significant cause of death and side effect of aspirin. When youre genetically prone to bleed easily your risk of having such an event will be much higher than the benefit you might have from taking aspirin.
     
  4. Jenn

    Jenn Member

    Joined:
    Feb 24, 2013
    Messages:
    1,035
    I am a HUGE fan of aspirin, but I highly recommend cutting back if you have spontaneous bruising. I would also recommend focusing on gelatin to help repair the breaking capillaries.
     
  5. OP
    lovelife

    lovelife Member

    Joined:
    Aug 26, 2013
    Messages:
    20
    @ttramone: Sorry for some reason I thought K2 had a kind of multi ability to keep a balance so it could clot or thin... somehow I messed up my info along the many hours of reading. LOL. Well, then I suppose it's more the asprin.. now that I think about it I was taking ibuprofen quite bit during the early K2 times and I just assumed with my faulty info it was the K2. Now I think it was the ibuprofin. Anyways all has stopped within a couple days of ending asprin. For some time I was taking a pretty high dose of K2 at like 15 mg/day, but now I only had the smaller amount of 2200 mcg/day. As for asprin I was taking one tablet of 325mg/day.

    @Gabriel: Ok, that's what I figured and I didn't know that bleeding was a common affect of asprin for many people. Yeah, I never bruised very easily before asprin and never had clotting issues until the ibuprofin then asprin time. So, I guess I'll just stop using it.

    @Jenn: I do eat gelatin pretty much every day. I put it in my coffee.. 1-2 tbls/day. Everything heals pretty quickly as far as bruises go.. the petechia takes some time usually, but since about 2-3 days after stopping asprin I haven't had petechia show up again.

    Thanks everyone.. I just wanted some advice. I think I'll stay away from the asprin. Now what other things does he suggest for possible higher estrogen removal besides asprin?
     
  6. jyb

    jyb Member

    Joined:
    Nov 9, 2012
    Messages:
    2,767
    Location:
    UK
    I have bad reaction to K2 supplement and no problem with natural K2 found in quality milk, which has more than enough K2 to be able to take aspirin. There's a few posts on this forum on reaction to artificial K2 and genes.
     
  7. OP
    lovelife

    lovelife Member

    Joined:
    Aug 26, 2013
    Messages:
    20
    @jyb: my reaction seems mainly related to asprin.... what kind of reaction from K2 do you get? I can only get regular pasturized milk... I thought almost all K2 is destroyed during pasturization. I think eggs have K2 though which I do eat pretty much every day.
     
  8. j.

    j. Guest

    What brand?
     
Loading...